Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2006, 1:38 AM MDT for Dawes County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 1:38 AM MDT (07:38 UTC)
- Expired
- Jul 13, 2006, 2:00 AM MDT
- In force
- 22 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 130738 SVRCYS NEC045-130800- /O.NEW.KCYS.SV.W.0085.060713T0738Z-060713T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 138 AM MDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 200 AM MDT * AT 137 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DEVILS BACKBONE...OR ABOUT 6 MILES EAST OF CHADRON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN DAWES COUNTY AT 150 AM MDT LAT...LON 4299 10304 4263 10290 4263 10277 4300 10279 $$
1 follow-up statement
000 WWUS55 KCYS 130754 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 153 AM MDT THU JUL 13 2006 NEC045-130803- /O.EXP.KCYS.SV.W.0085.000000T0000Z-060713T0800Z/ DAWES NE- 153 AM MDT THU JUL 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY EXPIRES AT 200 AM MDT... THE STORM HAS MOVED OUT OF DAWES COUNTY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4299 10304 4263 10290 4263 10277 4300 10279 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 8:23 PM MDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 12, 8:23 PM MDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 823 PM MDT WED JUL 12 2006 .UPDATE... PVA AHEAD OF ANOTHER UPSTREAM VORT IS KEEPING SHOWER AND THUNDERSTORM ACTIVITY ALIVE THIS EVENING. THE WRF IS VERY WELL INITIALIZED WITH CURRENT PRECIP...SO FOLLOWED 00Z TREND AND INCREASED POPS IN THE WEST UNTIL MIDNIGHT. THIS IS A SAFE BET...AND A BIT REACTIONARY...BECAUSE A PRONOUNCED PRECIP BAND IS HEADED FOR CARBON COUNTY RIGHT NOW. TRICKER ASPECT IS HOW LONG IT WILL LAST AND HOW FAR IT WILL TRACK THROUGH THE CWA. THINK THE MOUNTAINS WILL FILTER OUT MOST OF IT...THUS AN EAST/WEST POP GRADIENT IS IN PLACE...BUT ALSO ADDED SOME LOW GRADE POPS IN THE WEST FOR AFTER MIDNIGHT IN CASE THE SHOWERS STICK AROUND. NO OTHER CHANGES TO PREVIOUS FORECAST. && .PREV DISCUSSION... (ISSUED 200 PM MDT WED JUL 12 2006) SHORT TERM...THROUGH FRIDAY...WARMER TEMPERATURES AS EXPECTED FOR PORTIONS OF NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. HOWEVER...STRUGGLING A BIT FOR CHEYENNE WITH TEMPERATURES REACHING UP TO 82F DEGREES WHICH IS 10F DEGREES COOLER THAN ANTICIPATED. HAD MADE A LATE UPDATE TO MAKE MINOR ADJUSTMENTS TO TEMPERATURES. LOOKING AT TEMPERATURES IN THE NEBRASKA PANHANDLE...CHADRON WAS THE WARMEST AT 1 PM MDT WITH 99F DEGREES. LATEST RADAR REFLECTIVITY SHOWS THUNDERSTORMS DEVELOPING NEAR THE LARAMIE MOUNTAINS AND MOVING EAST AT 10 MPH. THE STRONGER STORM IS LOCATED NEAR HAWK SPRINGS BUT ONLY EXPECT BRIEF SHOWER. OTHER THUNDERSTORMS STARTING TO MOVE INTO WESTERN CARBON COUNTY. EXPECT ISOLATED ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING. THE BEST CHANCES FOR STRONGER THUNDERSTORMS WILL BE OVER THE NEBRASKA PANHANDLE ASSOCIATED WITH THE BETTER MOISTURE. ALTHOUGH THERE IS NO EXPECTATION OF STORMS BECOMING SEVERE...COULD SEE SOME BRIEF HEAVY RAIN...PEA SIZE OR SMALLER HAIL AND WIND GUSTS UP TO 45 MPH. OVERNIGHT EXPECT WARMER LOW TEMPERATURES OVER THE NEBRASKA PANHANDLE. AS WEAK SHORTWAVE MOVES TO THE EAST OF NORTHERN WYOMING...TEMPERATURES EXPECTED TO WARMER ON THURSDAY. RISING HEIGHTS AND WARMER TEMPERATURES SHOULD CONFINE ANY THUNDERSTORM ACTIVITY TO THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS FOR THURSDAY AND FRIDAY. HOWEVER...EXPECT MINIMAL ACTIVITY OVER THE MOUNTAINS AND CONTINUE WITH VERY LOW GRADE POPS. LONG TERM...FRIDAY THROUGH WEDNESDAY. THE UPPER RIDGE REMAINS OVER THE AREA THROUGH THE PERIOD. THIS WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD AND RAINFALL ISOLATED. THE GFS AND DGEX DIFFER IN THE EXTENT OF THE ISOLATED SHOWER ACTIVITY WITH THE DGEX BEING SLIGHTLY WETTER. GENERALLY THE DRIER GFS SEEMS TO BE PREFERRED. THIS WILL KEEP THE RH FIELDS QUITE LOW DURING THE PERIOD AND THE DANGER OF WILD LAND FIRES HIGH...HOWEVER OVERALL THE WIND FIELDS WILL REMAIN LIGHT UNDER THE UPPER RIDGE AND FIRE SPREAD WILL BE LIMITED. EXCESSIVE HEAT WILL POSE A CONCERN OVER THE AREA WITH AFTERNOON HIGHS REACHING THE UPPER 90S TO AROUND 100 ON THE PLAINS. HOWEVER OVERNIGHT LOWS WILL FALL INTO THE 60S AS USUAL. FIRE WEATHER...SIMILAR CONDITIONS TO YESTERDAY WITH ISOLATED DRY THUNDERSTORMS MOVING OVER NORTH PORTIONS CARBON COUNTY...BUT RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. MAIN CONCERN WILL BE ON THURSDAY AND FRIDAY WITH MODELS INDICATING RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ACROSS MUCH OF THE CWA ON THURSDAY AND THEN CWA WIDE ON FRIDAY. HOWEVER...MODELS SHOW WINDS WILL BE BELOW RED FLAG CRITERIA. FOR NOW IT DOES NOT APPEAR THAT ANY FIRE WEATHER HIGHLIGHTS WILL BE NECESSARY FOR THURSDAY OR FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GOERING LONG TERM....COPLEY UPDATE.......SOWKO
Hazardous weather outlook, Jul 12, 10:30 AM MDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT WED JUL 12 2006 WYZ059>070-131630- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1030 AM MDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND EARLY EVENING. STORMS WILL MOVE EAST TO NORTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL RETURN ALONG AND WEST OF THE LARAMIE RANGE SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-131630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1030 AM MDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND EARLY EVENING. STORMS WILL MOVE EAST TO NORTHEAST AT 15 MPH. WIND GUSTS UP TO 45 MPH...BRIEF HEAVY RAIN...AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. SEVERE DROUGHT CONTINUES FOR SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL RETURN TO THE NEBRASKA PANHANDLE ON MONDAY THROUGH WEDNESDAY. SEVERE DROUGHT CONTINUES FOR SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 13, 1:29 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 AM MDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TSTM WND GST 5 W CHADRON 42.84N 103.10W
07/13/2006 M55.00 MPH DAWES NE ASOS
&&Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.